Alert archive / Indiana / Freeze Warnings in 2007

Freeze Warning 8, NWS Indianapolis, IN

April 15, 20079 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 15, 2007, 2:40 PM EDT for 9 counties in Indiana. It took effect at Apr 16, 2007, 4:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2007, 2:40 PM EDT (18:40 UTC)
In effect from
Apr 16, 2007, 4:00 AM EDT
Expired
Apr 16, 2007, 7:49 AM EDT
In force
4 hr
Issued by
NWS Indianapolis, IN

Counties Delaware County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Randolph County, IN, Rush County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 151840
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 PM EDT SUN APR 15 2007


INZ031-038>042-048-049-057-160245-
/O.NEW.KIND.FZ.W.0008.070416T0800Z-070416T1300Z/
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE
240 PM EDT SUN APR 15 2007

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY...

TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR JUST BELOW 32 DEGREES
TONIGHT AFTER MIDNIGHT. THE THREAT FOR FREEZING OR SUB-FREEZING
TEMPERATURES WILL PERSIST THROUGH EARLY MONDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS73 KIND 160223
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1023 PM EDT SUN APR 15 2007

INZ031-038>042-048-049-057-161030-
/O.CON.KIND.FZ.W.0008.070416T0800Z-070416T1300Z/
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE
1023 PM EDT SUN APR 15 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. 

A BRIEF PERIOD OF FREEZING TEMPERATURES WILL OCCUR LATE TONIGHT
AND EARLY MONDAY. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KIND 160616
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
216 AM EDT MON APR 16 2007

INZ031-038>042-048-049-057-161300-
/O.CON.KIND.FZ.W.0008.070416T0800Z-070416T1300Z/
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE
216 AM EDT MON APR 16 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

A BRIEF PERIOD OF FREEZING TEMPERATURES WILL EARLY THIS MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KIND 161149
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 AM EDT MON APR 16 2007


INZ031-038>042-048-049-057-161300-
/O.CAN.KIND.FZ.W.0008.000000T0000Z-070416T1300Z/
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE
749 AM EDT MON APR 16 2007

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FREEZE WARNING. 



$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 15, 2:15 PM EDT, 25 minutes earlier.

Area forecast discussion, Apr 15, 2:15 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 PM EDT SUN APR 15 2007

.DISCUSSION...MAJOR UPPR FEATURES XPCTD TO SLOW DOWN ACRS THE
COUNTRY OVR THE NEXT FEW DAYS AS BIG LO CLOSES OFF ALONG THE E CST.
MEAN RDGG WL HOLD OVR THE PLAINS...LEAVING THE LOCAL AREA UNDER NWLY
FLOW. SHORT WV TROF DROPPING SEWD INTO THE GRTLKS TUES/WED WL BRING
A WK COLD FNT THRU THE AREA AT THAT TIME. MODELS IN GOOD AGREEMENT.
FCST FOCUS CENTERS MAINLY ON TEMPS.

QUIET WX XPCTD IN THE SHORT TERM AS SFC HI PRES RDG IN CONTROL.
DON/T SEE ANY REAL THREAT FOR PCPN UNTIL FNT ARRIVES TUES/WED...SO
WL KEEP THINGS DRY UNTIL THEN.

LO LVL THICKNESSES/UPSTREAM TEMPS SUGGEST THE NGM MOS GUIDANCE LOOKS
OK UNTIL MON NIGHT...WHERE THE GUIDANCE MAY BE A LTL ON THE WARM
SIDE...AND THE TUES HIGHS WHICH LOOK ABOUT 5 DEGS TOO COOL. WL ISSUE
A FREEZE WARNING FOR THE NERN ZONES TONIGHT...AS IT APPEARS MINS WL
SETTLE AT OR JUST BLW FREEZING IN THESE AREAS. ADDITIONAL FREEZE
HEADLINES MAY BE NEEDED MON NIGHT WITH XPCTD LOWS SETTLING CLOSE TO
FREEZING.

&&

.AVIATION...
DISCUSSION FOR 151800Z TAF ISSUANCE

VFR CONDS WILL PERSIST THROUGH THE PERIOD. SCT CUMULUS WILL LINGER
ACROSS IND/BMG INTO TONIGHT BUT ANY CIGS WILL BE VFR AND SHOULD BE
TEMPORARY WITH SKC CONDS GOOD BET AFTER 06Z AT MOST IF NOT ALL
SITES.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 4 AM TO 9 AM EDT MONDAY FOR INZ031-038>042-
048-049-057.

&&

AVIATION...CO
PUBLIC...JAS
Hazardous weather outlook, Apr 15, 4:52 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 AM EDT SUN APR 15 2007

INZ021-030-031-036>042-045>049-052>057-061>065-068>072-160900-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
452 AM EDT SUN APR 15 2007 /352 AM CDT SUN APR 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-067-160900-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
452 AM EDT SUN APR 15 2007 /352 AM CDT SUN APR 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

MINOR LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER.
PLEASE REFER TO THE MOST RECENT HYDROLOGIC STATEMENTS FOR
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MINOR LOWLAND FLOODING WILL PERSIST THROUGH MUCH OF THE COMING
WEEK ALONG THE WABASH RIVER. PLEASE REFER TO THE MOST RECENT
HYDROLOGIC STATEMENTS FOR INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JOHNSON

Nearby

Freeze Warnings in Indiana, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.